Alert archive / Virginia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 30, NWS Blacksburg, VA

June 8, 2015Grayson County, Smyth County, Tazewell County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 8, 2015, 6:09 PM EDT for Grayson County, Smyth County, Tazewell County, Virginia. It was in force for 66 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2015, 6:09 PM EDT (22:09 UTC)
Expired
Jun 8, 2015, 7:15 PM EDT
In force
66 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Grayson County, VA, Smyth County, VA, Tazewell County, VA

The radar

The Roanoke radar (KFCX), 112 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 6:49 PM EDTTSTM WND DMG3 Ene Tiptop, VA1 TREE DOWN ON BAILEY SWITCH RD
Jun 8, 7:01 PM EDTTSTM WND DMG2 Sse Thomas Bridge, VA1 TREE DOWN FORCING A TEMPORARY ROAD CLOSURE ALONG STONEY BATTERY RD.
Jun 8, 7:03 PM EDTTSTM WND DMG1 Sse Thomas Bridge, VAMULTIPLE TREES DOWN LEADING TO TEMPORARY ROAD CLOSURES ALONG SPRING HALLOW RD.
Jun 8, 7:03 PM EDTTSTM WND DMG5 E Marion, VA1 TREE DOWN ALONG NICKS CREEK RD
Jun 8, 7:03 PM EDTTSTM WND DMGEne Sugar Grove, VA1 TREE DOWN ALONG FLAT RIDGE RD IN SUGAR GROVE CAUSING A TEMPORARY ROAD CLOSURE.
Jun 8, 7:06 PM EDTTSTM WND DMGEne Sugar Grove, VA1 TREE DOWN ALONG FLAT RIDGE RD IN SUGAR GROVE CAUSING A TEMPORARY ROAD CLOSURE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 40 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 2:40 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2015-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2015-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
852 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

863 
WUUS51 KRNK 082209
SVRRNK
VAC077-173-185-082315-
/O.NEW.KRNK.SV.W.0030.150608T2209Z-150608T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
609 PM EDT MON JUN 8 2015

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN GRAYSON COUNTY IN SOUTHWESTERN VIRGINIA...
  TAZEWELL COUNTY IN SOUTHWESTERN VIRGINIA...
  SMYTH COUNTY IN SOUTHWESTERN VIRGINIA...

* UNTIL 715 PM EDT

* AT 606 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE 
  EXTENDING FROM NEAR RICHLANDS TO BRISTOL VIRGINIA...MOVING EAST AT 
  35 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MARION...
  RICHLANDS...
  BLUEFIELD...
  TAZEWELL...
  SALTVILLE
  AND MOUNT ROGERS.. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3717 8181 3722 8170 3721 8156 3734 8136
      3734 8135 3727 8128 3717 8128 3715 8133
      3709 8127 3703 8146 3676 8125 3658 8131
      3658 8144 3659 8168 3660 8167 3664 8161
      3693 8183 3696 8178 3710 8188
TIME...MOT...LOC 2206Z 252DEG 50KT 3714 8177 3662 8224 

HAIL...<.75IN
WIND...60MPH
 
$$

11
3 follow-up statements
626 
WWUS51 KRNK 082232
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
632 PM EDT MON JUN 8 2015

VAC077-173-185-082315-
/O.CON.KRNK.SV.W.0030.000000T0000Z-150608T2315Z/
GRAYSON VA-TAZEWELL VA-SMYTH VA-
632 PM EDT MON JUN 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR WESTERN GRAYSON...TAZEWELL AND SMYTH COUNTIES...

AT 630 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM NEAR TAZEWELL...TO SOUTH OF ABINGDON...MOVING EAST AT 
40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MARION...
RICHLANDS...
BLUEFIELD...
TAZEWELL...
SALTVILLE
CHILHOWIE
AND MOUNT ROGERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY
AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3717 8181 3722 8170 3721 8156 3734 8136
      3734 8135 3727 8128 3717 8128 3715 8133
      3709 8127 3703 8146 3676 8125 3658 8131
      3658 8144 3659 8168 3660 8167 3664 8161
      3693 8183 3696 8178 3710 8188
TIME...MOT...LOC 2230Z 254DEG 44KT 3721 8149 3662 8193 

HAIL...<.75IN
WIND...60MPH
 
$$

11
291 
WWUS51 KRNK 082249
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
649 PM EDT MON JUN 8 2015

VAC077-173-185-082315-
/O.CON.KRNK.SV.W.0030.000000T0000Z-150608T2315Z/
GRAYSON VA-TAZEWELL VA-SMYTH VA-
649 PM EDT MON JUN 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR WESTERN GRAYSON...EASTERN TAZEWELL AND SMYTH COUNTIES...

AT 647 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM TIPTOP VIRGINIA...TO 8 MILES NORTHWEST OF 
WHITETOP...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MARION...
BLUEFIELD...
TAZEWELL...
SALTVILLE...
CHILHOWIE
AND MOUNT ROGERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY
AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3723 8151 3734 8136 3734 8135 3727 8128
      3717 8128 3715 8133 3709 8127 3703 8146
      3676 8125 3658 8131 3658 8144 3659 8168
      3660 8167 3664 8161 3687 8179
TIME...MOT...LOC 2247Z 269DEG 44KT 3729 8137 3665 8175 

HAIL...<.75IN
WIND...60MPH
 
$$

11
094 
WWUS51 KRNK 082318
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
718 PM EDT MON JUN 8 2015

VAC077-173-185-082328-
/O.EXP.KRNK.SV.W.0030.000000T0000Z-150608T2315Z/
GRAYSON VA-TAZEWELL VA-SMYTH VA-
718 PM EDT MON JUN 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR 
WESTERN GRAYSON...EASTERN TAZEWELL AND SMYTH COUNTIES HAS EXPIRED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED EAST AND ARE 
WEAKENING. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHWESTERN VIRGINIA AND SOUTHEASTERN WEST VIRGINIA.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3723 8151 3734 8136 3734 8135 3727 8128
      3717 8128 3715 8133 3709 8127 3703 8146
      3676 8125 3658 8131 3658 8144 3659 8168
      3660 8167 3664 8161 3687 8179
TIME...MOT...LOC 2315Z 252DEG 50KT 3729 8137 3665 8175 

$$

11

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:51 PM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jun 8, 3:51 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
351 PM EDT MON JUN 8 2015

.SYNOPSIS...
A FRONTAL BOUNDARY TRAVERSES THE REGION BY TUESDAY. HIGH PRESSURE
WILL THEN BUILD IN WITH DRIER WEATHER MIDWEEK...AND MARK THE
START OF A WARMING TREND WITH HOT SUMMERLIKE WEATHER EXPECTED
ACROSS THE REGION BY FRIDAY.

&&

.NEAR TERM /THROUGH TUESDAY/...
AS OF 330 PM EDT MONDAY...

NEAR TERM FOCUS WILL BE ON SVR THREAT OVER THE AREA. WE ALREADY HAVE
SEVERE THUNDERSTORM WATCH 277 OVER FAR SW VA INTO SE WV TIL 8 PM.

TWO AREAS OF CONVECTION EARLY THIS AFTERNOON. FIRST WAS NARROW AXIS
ALONG THETA-E GRADIENT/RIDGE ALONG THE BLUE RIDGE WHICH IS SHIFTING
NE INTO THE PIEDMONT ATTM. THE HIGH-RES MODELS ARE DOING A FAIRLY
DECENT JOB OF SHIFTING THIS WELL INTO THE PIEDMONT IN SCATTERED
FASHION OVER THE NEXT FEW HOURS. SOME OF THESE STORMS WILL BE
ENCOUNTERING MODEST INSTABILITY WITH SBCAPE OF 2000 J/KG SO EXPECT
SOME POTENTIAL DAMAGING WINDS OR ISOLATED HAIL.

THE MORE ORGANIZED CONVECTION LIES ACROSS WV THIS AFTERNOON AND
EXPECT THIS LINE TO GET INTO SE WV INTO GREENBRIER COUNTY BY 5 PM
SLIDING TOWARD BLF BETWEEN 5-6 PM. THE MAIN THREAT WITH THESE
STORMS WILL BE DAMAGING WINDS. HIGHER PWATS IN THE AREA WILL ALSO
LEAD TO HIGH RAINFALL RATES. THE STORM MOTION SUGGESTS DECENT
MOVEMENT...BUT SRLY INFLOW INTO THE STORMS MAY ALLOW FOR
BACKBUILDING OR TRAINING...SO WILL HAVE TO WATCH FOR ISOLATED
FLASH FLOOD THREAT...THOUGH FFG GUIDANCE IS HIGH.

AS WE HEAD INTO THIS EVENING INTO OVERNIGHT...MODELS START TO
DIVERGE...WITH GFS/HRRR SPEEDING THINGS ALONG...WHILE LOCAL
WRF/ECWMF HOLD THINGS BACK A LITTLE LONGER. WENT TOWARD A BLEND
WHICH IS A LITTLE FASTER THAN PREVIOUS FORECAST. THREAT OF SVR MAY
LINGER INTO THE EVENING AS STRONG WIND FLOW IN THE MID LEVELS MOVES
TOWARD THE BLUE RIDGE...THOUGH LOSS OF HEATING WILL CUT BACK
INSTABILITY. SEEMS BEST FOCUS WILL BE INTO THE SHD VALLEY AND
NORTH AND WEST OF LYNCHBURG THIS EVENING...THOUGH ISOLATED STRONG
STORMS SHOULD OCCUR FURTHER SOUTH WHERE BETTER INSTABILITY MAY
LINGER LONGER.

THINK OVERNIGHT THE TRANSITION TO MORE SHOWERS SHOULD OCCUR WITH
DRYING BETWEEN THE WRN SLOPES AND PIEDMONT. MODELS HAVE VARIED ON
HOW FAR EAST THE FRONT GETS WITH DEEPER MOISTURE. STILL THINK WITH
LOW LVL FLOW OUT OF THE WEST...WE SHOULD BE GETTING AN EWD PUSH OF
DRIER AIR TO ALLOW MOST OF THE CWA TO DRY OUT TUESDAY. MAY SEE SHRA
SE WV UPSLOPE WITH ISOLATED CONVECTION OVER THE SE PIEDMONT.

LOWS TONIGHT BE MILD/MUGGY WITH RAIN...WITH HIGHS TOMORROW SLIGHTLY
LOWER...BUT LOWER DEWPOINTS WILL BE MORE NOTICEABLE OVER THE
MTNS. HIGHS WILL RANGE FROM THE UPPER 70S WEST TO MID TO UPPER 80S
EAST.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
AS OF 345 PM EDT MONDAY...

ANOTHER WEAK UPPER TROF COMING THROUGH ON TUESDAY NIGHT THEN 500 MB
PATTERN BECOMES MORE ZONAL. NO SIGNIFICANT CHANGE IN AIR MASS THIS
TIME FRAME. 850 MB TEMPERATURES GRADUALLY RISE TO AROUND +20 BY
THURSDAY AFTERNOON. ENOUGH WARM AIR ALOFT AND DRIER AIR BEHIND THE
TROF THAT FORECAST IS DRY FOR WEDNESDAY THROUGH THURSDAY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 1105 AM EDT MONDAY...

UPPER RIDGE BUILDS THROUGH SATURDAY AND REMAINS OVER THE EASTERN
UNITED STATES THROUGH MONDAY. MODELS SHOWING SOME POTENTIAL FOR A
BACK-DOOR COLD FRONT TO MOVE SOUTH ALONG THE EAST COAST ON SATURDAY
OR SUNDAY. ALWAYS QUESTIONABLE HOW FAST AND HOW FAR SOUTH A SURFACE
BOUNDARY WILL PROGRESS WHEN ENCOUNTERING A LARGE UPPER RIDGE. WPC
WAS FAVORING A STALLING THEN DISSIPATING FRONT OVER THE MID
ATLANTIC SATURDAY INTO MONDAY.

OVERALL PATTERN WILL KEEP BROAD SOUTHWEST FLOW ALONG THE WEST SIDE
OF THE APPALACHIANS. BEST CHANCE OF SHOWERS AND THUNDERSTORMS
WILL BE ON SATURDAY AND SUNDAY WITH THE WEAK FRONT IN THE AREA.
OTHERWISE THERE IS NO ORGANIZED FOCUS OR LIFT THIS TIME FRAME TO
GENERATE WIDESPREAD PRECIPITATION. TEMPERATURES WILL BE ROUGHLY
FIVE TO TEN DEGREES ABOVE NORMAL THROUGH THE WEEKEND.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
AS OF 130 PM EDT MONDAY...

WILL FOLLOW HIGH-RES MODELS THIS AFTERNOON INTO EVENING THEN MORE
OF THE GFS/WRF OVERNIGHT-18Z TUESDAY.

AVIATION CONCERNS THIS AFTERNOON WILL CENTER AROUND TSRA AND GUSTY
SW WINDS. RADAR SHOWING STORMS ISOLATED/WIDELY SCATTERED FROM
TRI- SOUTH OF ROA...WITH A BETTER LINE OF STORMS FURTHER WEST FROM
CRW-HTS SOUTH INTO SE KY. THINK ROA/LYH WILL HAVE THE TSRA INVOF
TERMINALS AT THE START OF THE TAF PERIOD WITH THE REST OF
TERMINALS STARTING AFTER 19Z-20Z. SINCE THE COVERAGE IS MORE
SPOTTY THIS AFTERNOON WILL NOT GO WITH PREDOMINANT THUNDER IN THE
TAFS...BUT HAVE TEMPO AT ROANOKE.

SOUTHWEST WINDS WILL BE IN THE 8-15 KT RANGE WITH GUSTS OVER 20
KTS.

AS WE HEAD TOWARD LATE AFTERNOON/EVENING THE MORE ORGANIZED STORMS
WILL MOVE TOWARD BLF/LWB THEN SHIFT TO BCB/ROA IN THE 23Z-02Z TIME
FRAME. WILL STILL HAVE RAIN SHOWERS DOMINATE WX WITH TEMPO
THUNDERSTORMS. THIS ACTIVITY MOVES EAST THROUGH THE EVENING BUT
LOOKS TO WEAKEN SOMEWHAT WITH MAINLY SHOWERS FOLLOWING THE MAIN
LINE OF STORMS IN THE WEST.

DEPENDING ON HOW MUCH WIND FOLLOWS THE SHOWERS WILL DETERMINE
EXTENT OF ANY FOG OR LOWER CIGS. WENT A TAD MORE OPTIMISTIC THAN
THE 12Z GFS BUT STILL LOOKING AT MVFR CIGS/VSBYS IN THE WRN
TERMINALS BLF/LWB...WITH MOST TAF SITES INCREASE TO VFR AFTER
12-13Z TUESDAY.

THE WINDS WILL SHIFT MORE TO THE WEST-WNW BY LATE TUESDAY MORNING
ALLOWING FOR MORE DRYING LEE OF THE APPALACHIANS. STILL SOME
QUESTION HOW FAR THE DEEPER MOISTURE MAKES IT EAST OF THE FORECAST
AREA WITH SOME HINT OF POSSIBLE TSRA DEVELOPMENT ALONG/EAST OF A
LYH/DAN LINE TUESDAY AFTERNOON. ADDITIONALLY UPSLOPE CLOUDINESS
AND A FEW LIGHT SHOWERS CANNOT BE RULED OUT AT BLF/LWB WITH LOW
END VFR CIGS.

EXTENDED AVIATION DISCUSSION...

THE REST OF THE WEEK WILL BE SUMMER LIKE AFTER A BRIEF DRY PERIOD
TUESDAY NIGHT INTO WEDNESDAY. WILL BE HEATING UP WITH DIURNALLY
DRIVEN CONVECTION MAINLY OVER THE MTNS. EXPECT TO SEE FOG AND
POSSIBLE LOW STRATUS BY THURSDAY MORNING INTO THE WEEKEND MORNING
AT BCB/LWB...AND POSSIBLY LYH/DAN.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...MBS
NEAR TERM...WP
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...WP
Hazardous weather outlook, Jun 8, 4:04 PM EDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
404 PM EDT MON JUN 8 2015

NCZ001>006-018>020-VAZ009-012>017-022-032>035-043>047-058-059-092015-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-SMYTH-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
404 PM EDT MON JUN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS WILL POSSIBLE INTO THIS EVENING. THE MAIN
THREAT FROM THESE STORMS WILL BE DAMAGING WINDS...THOUGH LARGE
HAIL IS ALSO POSSIBLE. IN ADDITION...A THREAT FOR LOCALIZED
FLOODING EXISTS...ESPECIALLY IF STORMS MOVE OVER THE SAME AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ007-010-011-018>020-023-024-WVZ042>044-507-508-092015-
TAZEWELL-BLAND-GILES-CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-
MERCER-SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER-
404 PM EDT MON JUN 8 2015

...SEVERE THUNDERSTORM WATCH 277 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 8, 5:30 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
530 PM EDT MON JUN 8 2015

VAZ007-009-082230-
TAZEWELL-SMYTH-
530 PM EDT MON JUN 8 2015

...STRONG THUNDERSTORMS ARE APPROACHING SMYTH AND TAZEWELL COUNTIES
FROM THE WEST...

AT 525 PM EDT...STRONG THUNDERSTORMS WERE MOVING THROUGH FAR
SOUTHWESTERN...WEST OF RICHLANDS AND ABINGDON.  THESE STORMS WERE
MOVING TO THE EAST AT 40 MPH.

WINDS IN EXCESS OF 45 MPH AND HALF INCH HAIL ARE POSSIBLE WITH
THESE STORMS.

IF THESE STORMS CONTINUE TO MOVE ON THEIR PRESENT TRACK...LOCATIONS
TO BE IMPACTED INCLUDE...

MARION...
RICHLANDS...
BLUEFIELD...
TAZEWELL...
SALTVILLE
AND CHILHOWIE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3724 8174 3720 8168 3721 8156 3727 8142
      3734 8136 3723 8123 3722 8128 3717 8126
      3715 8133 3711 8126 3703 8146 3690 8133
      3677 8126 3670 8154 3666 8154 3663 8162
      3679 8170 3693 8183 3696 8178 3714 8190
TIME...MOT...LOC 2125Z 241DEG 34KT 3693 8241

11
Special weather statement, Jun 8, 5:35 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
535 PM EDT MON JUN 8 2015

VAZ019-020-082215-
ALLEGHANY-BATH-
535 PM EDT MON JUN 8 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE HIGHLANDS OF
VIRGINIA...BATH AND ALLEGHANY COUNTIES...INCLUDING THE CITY OF
COVINGTON.

AT 530 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR MARLINTON TO WHITE SULPHUR SPRINGS...AND MOVING
EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ALLEGHANY...
COVINGTON...
CLIFTON FORGE...
HOT SPRINGS...
AND JORDAN MINES.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3822 7971 3818 7951 3815 7953 3816 7944
      3791 7963 3787 7965 3785 7961 3776 7967
      3780 7982 3770 7992 3760 8015 3766 8028
      3769 8030 3778 8022 3780 8023 3800 8000
      3810 7993 3818 7992 3825 7983 3827 7980
TIME...MOT...LOC 2133Z 249DEG 31KT 3819 8006 3770 8033

11
Local storm report, Jun 8, 5:36 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
536 PM EDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     TSTM WND DMG     1 SW INDIAN VALLEY      36.90N 80.57W
06/08/2015                   FLOYD              VA   911 CALL CENTER

            ONE TREE DOWN IN 800 BLOCK OF INDIAN VALLEY POST OFFICE
            ROAD

0442 PM     TSTM WND DMG     2 SSE INDIAN VALLEY     36.88N 80.54W
06/08/2015                   FLOYD              VA   911 CALL CENTER

            TWO TREES DOWN NEAR INTERSECTION OF INDIAN VALLEY ROAD
            AND CAMP FIVE ROAD.

&&

SK
Local storm report, Jun 8, 5:37 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
537 PM EDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     TSTM WND DMG     2 NNW LEXINGTON CITY    37.81N 79.47W
06/08/2015                   ROCKBRIDGE         VA   911 CALL CENTER

            MIDLAND TRAIL RD JUST WEST OF BEATTY HALLOW IS CLOSED DUE
            TO A FALLEN LARGE TREE AND POWERLINE.

&&

JMORROW
Special weather statement, Jun 8, 5:38 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
538 PM EDT MON JUN 8 2015

VAZ032>034-043-044-082245-
HENRY-BEDFORD-PATRICK-PITTSYLVANIA-FRANKLIN-
538 PM EDT MON JUN 8 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EASTERN
PATRICK...WESTERN PITTSYLVANIA...FRANKLIN...HENRY...CITY OF
MARTINSVILLE AND SOUTH CENTRAL BEDFORD COUNTIES...

AT 537 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER FAIRY STONE
STATE PARK...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MARTINSVILLE...
ROCKY MOUNT...
STUART...
AXTON...
AND CALLANDS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

IF YOU ARE ON OR NEAR SMITH MOUNTAIN LAKE...GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE
OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

LAT...LON 3661 8038 3696 8017 3695 8016 3696 8014
      3700 8014 3711 7949 3667 7950
TIME...MOT...LOC 2137Z 262DEG 28KT 3683 8004

AS
Special weather statement, Jun 8, 5:58 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
558 PM EDT MON JUN 8 2015

VAZ023-034-035-045-082300-
BOTETOURT-BEDFORD-AMHERST-CAMPBELL-
558 PM EDT MON JUN 8 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
AMHERST...NORTHWESTERN CAMPBELL...SOUTHEASTERN BOTETOURT...CITY OF
LYNCHBURG AND BEDFORD COUNTIES...

AT 557 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER THAXTON...
MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LYNCHBURG...
BEDFORD...
BIG ISLAND...
MONTVALE...
AND FOREST.

THIS INCLUDES THE FOLLOWING LOCATIONS
LIBERTY UNIVERSITY...THE NATIONAL D DAY MEMORIAL...AND LYNCHBURG
AIRPORT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3727 7917 3723 7979 3743 7980 3755 7952
      3753 7950 3757 7943 3758 7945 3761 7937
      3743 7902
TIME...MOT...LOC 2157Z 262DEG 27KT 3735 7965

AS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 12:41 PM EDTSpecial Weather StatementRNKCity of Radford34 min
Jun 8, 1:45 PM EDTSpecial Weather StatementRNKFranklin45 min
Jun 8, 2:41 PM EDTSpecial Weather StatementRNKFloyd19 min
Jun 8, 3:04 PM EDTSpecial Weather StatementRNKFranklin26 min
Jun 8, 3:12 PM EDTSpecial Weather StatementRNKCampbell33 min
Jun 8, 3:19 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Pittsylvania56 min
Jun 8, 3:43 PM EDTSpecial Weather StatementRNKGrayson, City of Galax47 min
Jun 8, 3:59 PM EDTSpecial Weather StatementRNKTazewell61 min
Jun 8, 4:21 PM EDTSpecial Weather StatementRNKMontgomery, City of Radford39 min
Jun 8, 4:35 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Montgomery, Patrick, Pulaski43 min
Jun 8, 4:43 PM EDTSpecial Weather StatementRNKRockbridge, City of Lexington32 min
Jun 8, 4:46 PM EDTSpecial Weather StatementRNKCarroll, Patrick59 min
Jun 8, 4:54 PM EDTAreal Flood AdvisoryRNKCarroll, Floyd, Franklin, Montgomery, Patrick3 hr
Jun 8, 5:07 PM EDTSpecial Weather StatementRNKMontgomery, Roanoke, City of Roanoke, City of Salem38 min
Jun 8, 5:30 PM EDTSpecial Weather StatementRNKSmyth, Tazewell60 min
Jun 8, 5:35 PM EDTSpecial Weather StatementRNKAlleghany, Bath, City of Covington40 min
Jun 8, 5:38 PM EDTSpecial Weather StatementRNKFranklin, Patrick, City of Martinsville67 min
Jun 8, 5:58 PM EDTSpecial Weather StatementRNKBedford, City of Lynchburg62 min
Jun 8, 6:34 PM EDTSpecial Weather StatementRNKHenry56 min
Jun 8, 6:43 PM EDTSpecial Weather StatementRNKBland, Grayson, Wythe32 min
Jun 8, 6:52 PM EDTSpecial Weather StatementRNKHalifax, Pittsylvania, City of Danville53 min
Jun 8, 6:58 PM EDTSpecial Weather StatementRNKAppomattox, Buckingham47 min
Jun 8, 7:17 PM EDTSpecial Weather StatementRNKGrayson, Wythe28 min
Jun 8, 7:39 PM EDTSpecial Weather StatementRNKHalifax36 min
Jun 8, 7:50 PM EDTSpecial Weather StatementRNKCarroll, Floyd, Giles, Montgomery, Pulaski, City of Galax and 1 more40 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.